New Mexico, 2007

Hail in New Mexico, June 5, 2007

June 5, 2007 · NWS ABQ · 1 event in 1 county or zone

The last of the severe weather of the 1st five days in June occurred in far northeast New Mexico during the afternoon of June 5th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

The last of the severe weather of the 1st five days in June occurred in far northeast New Mexico during the afternoon of June 5th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 5, 1:36 PM MST, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 5, 1:36 PM MST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
236 PM MDT TUE JUN 5 2007

.DISCUSSION...
LAST OF THE RIDGE ALOFT FROM CHIHUHUA PROVINCE NORTH ACROSS THE
HEART OF NEW MEXICO TO ARCTIC NORTHWEST CANADA WILL MOVE
EAST...MAKING ROOM FOR DIGGING WEST COAST TROUGH TO SHEAR EASTWARD
ACROSS NEW MEXICO. WEAK BOUNDARY ALONG EASTERN BORDER WITH TEXAS
WILL BE FOCUS OF AFTERNOON OR EARLY EVENING ISOLATED THUNDERSTORMS
TODAY WITH COVERAGE AND INTENSITY MUCH REDUCED COMPARED TO THE
LAST SEVERAL DAYS.

MODELS...IN GOOD AGREEMENT ON DIGGING WEST COAST TROUGH TO
SOUTHERN ARIZONA OVERNIGHT AND THEN SHEARING RAPIDLY EASTWARD WITH
ASSOCIATED CLOSED LOW ALOFT MOVING FROM NORTHERN NEVADA TO CENTRAL
COLORADO BY TOMORROW AFTERNOON. FAST FLOW ROUNDING THE BASE OF THE
TROUGH WILL IMPART GENEROUS MOMENTUM ALOFT...AND WIDESPREAD WINDY
CONDITIONS WILL SPREAD OVER NEW MEXICO FROM WEST TO EAST DURING
THE DAY. HIGH WIND WARNINGS WILL CENTER UP DOWNWIND EAST OF THE
CENTRAL MOUNTAIN CHAIN DURING THE HEART OF THE DAY TOMORROW WITH
SUSTAINED WINDS IN THE 40S GUSTING TO 60 OR MORE IN SPOTS.
BRACKETING WIND ADVISORIES WILL HAVE ENTIRE FORECAST AREA COVERED
FOR THE BIG WIND BLAST. HAVE ALSO PLAYED UP BLOWING DUST FOR
TOPOGRAPHY BELOW 6500 FT...AND WIND GUSTS AT 40 MPH OR BETTER.

FIRE WEATHER NOT LEFT OUT THIS ROUND...AS FIRE WEATHER WATCH WILL
UPGRADE TO A RED FLAG WARNING FOR THREE WESTERNMOST FIRE WEATHER
ZONES. WITH STRONG WINDS...EXPECTING HUMIDITIES DROPPING THROUGH
THE TEENS TO UPPER SINGLE DIGITS IN SPOTS.

INTO THURSDAY...TROUGH RAPIDLY CLEARS NEW MEXICO EN ROUTE TO
CENTRAL AND NORTHERN PLAINS...WITH TRAILING SHORTWAVE FROM WYOMING
TO NORTHERN CALIFORNIA SWINGING SOUTH AND EAST TO SOUTHERN
CALIFORNIA BY LATE THURSDAY. WITH CONTINUED SPEEDY FLOW
ALOFT...WILL FORECAST MORE BREEZES FOR THURSDAY...BUT A DEFINITE
REDUCTION FROM WEDNESDAY.

INTO FRIDAY...AS SHORTWAVE TROUGH AMPLIFIED ALONG SALT LAKE TO
SOUTHERN CALIFORNIA AXIS...WINDS ALOFT WILL BACK TO SOUTHWEST AS
SURFACE LOW DEEPENS OVER CHIHUAHUA PROVINCE. LOW LEVEL CIRCULATION
WILL GRADUALLY REINTRODUCE WEST GULF MOISTURE INTO EASTERN SIDE OF
THE STATE WITH RETURN OF MORE ORGANIZED CONVECTION ALONG TEXAS
BORDER TO WRAP UP THE WORK WEEK.

WEEKEND...FLOW ALOFT SHEARS THROUGH ACROSS NORTHERN HALF OF THE
U.S....LEAVING SOUTHERN CALIFORNIA TROUGH ORPHANED...AND
CONTINUING GENTLE SOUTHWEST TO WEST FLOW ALOFT ACROSS NEW MEXICO.
WITH SURFACE TROUGH AMPLIFYING FROM SOUTHERN COLORADO SOUTH TO
WEST TEXAS...WILL EXPECT CONTINUED CONVECTION FOR AT LEAST THE
FIRST HALF OF THE WEEKEND ALONG EASTERN THIRD OF THE STATE.
CONVECTION WILL SHIFT TO TEXAS SIDE OF THE LINE ON SUNDAY AS
SURFACE TROUGH MIGRATES EASTWARD.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  58  78  45  75 /   0   0   0   0
GALLUP..........................  55  77  37  73 /   0   0   0   0
GRANTS..........................  53  82  42  75 /   0   0   0   0
GLENWOOD........................  55  87  47  83 /   0   0   0   0
CHAMA...........................  41  68  30  65 /   0   0   0   0
LOS ALAMOS......................  51  73  43  69 /   0   0   0   0
RED RIVER.......................  39  67  33  62 /   0   0   0   0
TAOS............................  50  79  41  72 /   0   0   0   0
SANTA FE........................  51  82  46  73 /   0   0   0   0
SANTA FE AIRPORT................  53  83  46  74 /   0   0   0   0
ESPANOLA........................  50  84  43  79 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  63  86  55  79 /   0   0   0   0
ALBUQUERQUE VALLEY..............  56  87  50  80 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  58  83  51  77 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  61  86  53  83 /   0   0   0   0
SOCORRO.........................  60  90  56  83 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  51  79  44  72 /   0   0   0   0
MORIARTY/ESTANCIA...............  50  83  47  75 /   0   0   0   0
CARRIZOZO.......................  57  89  56  85 /   5   0   0   0
RUIDOSO.........................  57  82  54  75 /   5   0   0   0
RATON...........................  52  84  44  75 /  10   0   0   0
LAS VEGAS.......................  53  82  50  73 /   5   0   0   0
ROY.............................  55  81  52  75 /  10   0   0   0
CLAYTON.........................  60  90  53  80 /  10   0   0   0
SANTA ROSA......................  56  90  54  82 /  10   0   0   0
TUCUMCARI.......................  64  95  60  89 /  10   0   0   0
FORT SUMNER.....................  64  92  60  84 /  10   0   0   0
CLOVIS..........................  63  94  59  89 /  10   0   0   0
PORTALES........................  65  95  60  88 /  10   0   0   0
ROSWELL.........................  64  99  62  94 /  10   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM TO 9 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ001>003-008-009-013>015-018>021-026.

RED FLAG WARNING FROM 12 PM TO 9 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ101-105-109.

HIGH WIND WARNING FROM 10 AM TO 9 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...NMZ004>007-010>012-016-017.

&&

25
Hazardous weather outlook, Jun 5, 4:47 AM MST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 AM MDT TUE JUN 5 2007

NMZ001>021-026-061200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
547 AM MDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT WEDNESDAY THROUGH EARLY WEDNESDAY
EVENING FOR THE ENTIRE FORECAST AREA. THE POTENTIAL EXISTS FOR
SOUTHWEST WINDS TO BLOW AT SPEEDS FROM 30 TO 40 MPH WITH GUSTS UP
TO 60 MPH. HIGHER GUSTS ARE POSSIBLE ALONG THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN...AND ACROSS THE NORTHEAST PLAINS. BLOWING
DUST WILL ALSO DROP VISIBILITY BELOW ONE HALF MILE AT TIMES IN
DUST PRONE LOCATIONS...ESPECIALLY WEST OF THE CENTRAL AND SOUTH CENTRAL
MOUNTAINS. THE STRONGEST WINDS WILL END AROUND SUNSET...BUT STRONG
SOUTHWEST WINDS WILL PERSIST THROUGH THE NIGHT ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN.

THURSDAY...SOUTHWEST WINDS MAY CONTINUE TO BLOW AT SPEEDS FROM 25 TO
35 MPH WITH GUSTS UP TO 50 MPH ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

In the hours before

Special weather statement, Jun 5, 2:16 PM MST, 44 minutes before
SPECIAL WEATHER STATEMENT...RETRANSMITTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MDT TUE JUN 5 2007

NMZ007-052145-
FAR NORTHEAST PLAINS-
316 PM MDT TUE JUN 5 2007

...STRONG THUNDERSTORM MOVING OVER UNION COUNTY...

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES NORTH OF GRENVILLE.
MOVEMENT WAS SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL UNION
COUNTY NORTHWEST OF CLAYTON LAKE STATE PARK.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

19
Local storm report, Jun 5, 2:52 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
352 PM MDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     TSTM WND DMG     2 NE ALCALDE            36.11N 106.03W
06/04/2007                   RIO ARRIBA         NM   EMERGENCY MNGR

            ROOF BLOWN OFF MOBILE HOME.

&&

DELAYED REPORT.

KD

The radar

The Pueblo radar (KPUX), 203 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Union

When
June 5, 3:00 PM MST
Where
Union County, 13 mi NE of Grenville
Measured
0.75 in hail
Reported by
Public
Coordinates
36.733, -103.434

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25002.